# SDR 2016FA0000513

- Difficulty date: October 18, 2016
- Submitted: October 18, 2016
- Operation: General aviation
- Aircraft: N12LC
- Make and model: Cirrus SR22
- Aircraft serial: 3952
- Aircraft time: 877 hours
- Engine: Cont IO550N
- Engine time: 877 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: 656990
- Condition: Sheared
- Location: Crankshaft
- Part time: 877 hours
- Component: Crankshaft, Cont
- Component part number: 649899
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING START FOR MAINTENANCE THE PROPELLER JERKED TO A STOP. SUBSEQUENT START ATTEMPTS SHOWED NO MOVEMENT OF PROPELLER WHILE STARTER WAS RUNNING. REMOVAL OF THE STARTER AND STARTER ADAPTER REVEALED ALL SIX BOLTS THAT ATTACH THE LARGE GEAR TO THE CRANKSHAFT HAD SHEARED ALLOWING THE LARGE GEAR TO SPIN FREELY ON THE CRANKSHAFT.
